CSN Login
Members Online: 7

You are here

numb legs/steroids question

alta29's picture
alta29
Posts: 435
Joined: Mar 2005

Is neuropathy includes having numb legs/feet ? Mine are numb up to the knee. The other day I went to have a pedicure and it was the worst experience of my life...( well, not the worst)My feet are sooooooo sensitive....Also, are any of you getting steroids for nausea...I have gain 50 pounds,but I don't know if is because I am swollen or overweight.....can steriods make you swollen ?
Thanks and God bless...
By the way...I'm going to relax in my beautiful Puerto Rico before my surgery..I will be thinking about you all while on the beach drinking Pina Coladas.

kmygil
Posts: 881
Joined: Feb 2007

I'm sorry about your neuropathy. My numbness extends almost to the knees on some days. Other days it goes to just above my ankles. I have contacted a compounding pharmacist per a suggestion on this discussion board, but have not heard back from him.

As to the steroids, yes, steroids can make you puff up. It is a major concern for many Lupus patients, since steroids are still one of the most effective treatments for their condition. I would talk to my doc about it for sure. Steroids have other not-so-desireable side effects but I think it would depend on how long term your use is expected to be.

Enjoy Puerto Rico and have a Pina Colada for me! That is a very cool way to prepare for surgery! All the best to you!

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

The steroids will definitely cause you to gain weight and retain fluids. Are you taking them daily or just on the days of chemo? I would be cautious about taking them daily as there are potential adverse effects on your bones and on rare occasions one can get avascular necrosis of the hip (Bo Jackson's problem for you football fans). The swelling can aggravate the neuropathy also.

Dick

Betsydoglover's picture
Betsydoglover
Posts: 1255
Joined: Jul 2005

I think I am really fortunate - my fingers and toes tingled for a couple of days and the neuropathy was huge in my infusion arm, but only lasted about 2 weeks each time. There was one two day period where I felt like I was walking on ground glass, but that stopped after 2 days. So, I consider myself to be very lucky in the neuropathy department. Absolutely no long term effects. I can't help those of you are experiencing problems, but I can tell those of you just starting out on chemo that these long term effects do not always occur.

Interesting threads about a special compound made by a compounding pharmacy. Those of you with issues might find visiting a doc who specializes in diabetes (and thus neuropathy) worthwhile. I have had few skin problems in my life, but primary care physicians were never able to deal with them, whereas a dermatologist immediately prescribed a compound (I thought the pharmacist would pass out from the joy of actually compounding a med) and that compound solved a problem in a few days.

Believe it or not - and I hate CVS - my compound was done by CVS (they took 2 days) - so it may be more a matter of finding a doc who will consider these things than finding a pharmacist who will make them.

Take care all,
Betsy

KierstenRx's picture
KierstenRx
Posts: 249
Joined: Nov 2006

Betsy,
Good idea about finding a doctor who works with diabetic patients. Especially if you have an oncologist not open to the idea or don't know about different options available. I was sorry to hear your compound took so long. I work for a chain and we are very limited in the compounding we do. We don't have the ingredients on hand like an actual compounding pharmacy would. We always send compound prescriptions to the compounding pharmacy because the turn around time is so much faster.

Kiersten

jams67's picture
jams67
Posts: 927
Joined: May 2006

I had a massage the other day that I found interesting when my feet and legs had their turn. It has always been hard to tell where the tingles start and stop but when someone else is touching me it feels differently than when I am touching myself. Very strange sensations!
As far as steroids, my mother in law has been taking them in small doses for 15 years and though she gets in a lot of walking, I think the steroids have deminished her appetite. She is as skinny as a rail.
Going off chemo has made everything taste so good that it is hard for me to resist eating everything in site. Before surgery, I didn't gain no matter how much I ate. Now ... never mind I have to go shopping. Need all new clothes. Mine shrunk in the closet. Hard to understand how that could happen.
Jo Ann

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Yeah, yeah yeah! Make us all feel bad!
"Do you like pina coladas...."

I didn't experience this lovely experience, but I DID get it in my feet. I took a little extra B6...not too much, causes those NASTY hot flashes...it seemed to help.

My onc graduated from the Minimalist School of Medicine. I did not get steroids. I got ginger. BUT, I have other friends that have experienced the weight gain on steroids. They found that water LOTS of it, helped keep the water retention at bay....(hummm, all this makes me want to pee...lol!).

Drink a pina colada for me! (And take care of yourself...you want to be at your best for surgery...I painted my toes with silver polish...my patient partner and I are going to find some BLUE sparkly stuff for HER surgery...lol).

Hugs, Kathi

Subscribe to Comments for "numb legs/steroids question"